Alert archive / California / Wind Advisories in 2018
Wind Advisory 20, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 29, 2018, 6:03 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2018, 6:03 PM PDT (01:03 UTC)
- Expired
- Oct 30, 2018, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
393 WWUS76 KHNX 300103 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 603 PM PDT Mon Oct 29 2018 CAZ099-300900- /O.NEW.KHNX.WI.Y.0020.181030T0103Z-181030T0900Z/ Southeastern Kern County Desert- Including the cities of Rosamond, California City, Edwards AFB, and Mojave 603 PM PDT Mon Oct 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 2 AM PDT Tuesday. * WINDS...West to northwest wind gusts of 50 to 55 mph expected in portions of the Kern County mountains and desert. * TIMING...Until 2 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
1 follow-up statement
168 WWUS76 KHNX 300849 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 149 AM PDT Tue Oct 30 2018 CAZ099-301000- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-181030T0900Z/ Southeastern Kern County Desert- Including the cities of Rosamond, California City, Randsburg, Edwards AFB, and Mojave 149 AM PDT Tue Oct 30 2018 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Wind speeds have trended lower and will allow the advisory to expire. However...winds will remain breezy and even locally gusty for the next couple hours. $$ Andersen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:53 PM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 29, 2:53 PM PDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 253 PM PDT Mon Oct 29 2018 .SYNOPSIS... Dry and cooling conditions through Tuesday. High pressure will then rebuild and temperatures will warm again through the end of the week. && .DISCUSSION... Cold front has moved through the region. Temps down another 5-10 degrees from yesterday. A few high clouds associated with the upper jet moving through with the long wave trough pushing through. EPAC ridge slowly drifts towards the west coast by the end of the week providing offshore flow and a gradual warming trend into the weekend. Models are in slight disagreement with a trough moving into the PAC NW saturday that tries to flatten out the ridge and give us a bit more onshore flow with a slight cooldown. Dry and warm conditions expected through the week with no precipitation expected. && .AVIATION... Areas of MVFR conditions and local IFR conditions in upslope clouds in the south end of the San Joaquin Valley, and the valley facing slopes of the Tehachapi Mountains. Otherwise, VFR conditions will prevail throughout the central CA interior during the next 24 hours...except local MVFR in smoke near the Alder Fire in Tulare County. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...JDB avn/fw...DS synopsis...JDB weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.